MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oad was returned to csi with the guide wire seized in the driveshaft.Analysis revealed a spring tip coil fragment protruding from the driveshaft.The damaged spring tip and driveshaft crown sections were sent for scanning electron microscope analysis which revealed flattened surfaces on the spring tip fragment in the driveshaft and rotational damage on the proximal solder bond.This evidence is consistent with a fracture due to the spinning drive shaft making contact with the spring tip.The root cause of the fracture is considered to be use not consistent with the instructions for use.Csi id: (b)(4).
 
Event or Problem Description
During treatment, the stealth gen2 peripheral orbital atherectomy device (oad) was on low speed and passed twice through the popliteal artery.During the third pass, on medium speed, the device became jammed on the wire.Troubleshooting was attempted to resolve the event, however, the issue persisted.A spin test was not tested prior to in vivo use.The system was removed; no damage was observed on the guide wire or driveshaft.The procedure was completed with balloon angioplasty and stent placement.The physician suspected that there may have been something caught in the driveshaft in the device inner workings that may have resulted in a buildup of tension.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15254750
Report Number3004742232-2022-00194
Device Sequence Number17579083
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)230930(10)398301-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number398301-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite